Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 54, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 12, 2005, 5:11 PM CDT for Crosby County, Dickens County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 12, 2005, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Crosby County, TX, Dickens County, TX
The radar
The Lubbock radar (KLBB), 70 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:22 PM CDT | HAIL 1 | Mcadoo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 122212 TORLUB TXC107-125-122245- /O.NEW.KLUB.TO.W.0054.050612T2211Z-050612T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 511 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS CROSBY COUNTY IN NORTHWEST TEXAS * UNTIL 545 PM CDT * AT 510 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 7 MILES SOUTHWEST OF MCADOO...OR ABOUT 8 MILES EAST OF CROSBYTON...MOVING EAST AT 25 MPH. ANOTHER TORNADO WAS REPORTED AT THE INTERSECTION OF HIGHWAY 28 AND HIGHWAY 193 IN NORTHEAST CROSBY COUNTY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MCADOO. IF YOU ARE IN THE PATH OF THESE TORNADOES...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3383 10119 3359 10119 3367 10086 3384 10089 $$
1 follow-up statement
000 WWUS54 KLUB 122223 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 521 PM CDT SUN JUN 12 2005 TXC107-125-122245- /O.CON.KLUB.TO.W.0054.000000T0000Z-050612T2245Z/ DICKENS TX-CROSBY TX- 521 PM CDT SUN JUN 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 545 PM CDT FOR CROSBY AND DICKENS COUNTIES... AT 519 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES EAST OF CROSBYTON OR NEAR THE CROSBY AND DICKENS COUNTY BORDER WEST OF MCADOO...MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. THE COMMUNITY OF MCADOO IS IN THE PATH OF THIS STORM. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3383 10119 3359 10119 3367 10086 3384 10089 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:20 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT SUN JUN 12 2005 .SHORT TERM... NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD HELP US WARM BACK INTO THE 90S. .LONG TERM... CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER. OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 87 59 85 / 0 10 10 10 TULIA 60 85 62 83 / 10 10 10 10 PLAINVIEW 63 87 63 85 / 10 10 10 10 LEVELLAND 63 91 63 88 / 0 10 10 10 LUBBOCK 65 92 64 89 / 10 10 10 10 BROWNFIELD 65 94 64 91 / 0 10 10 10 CHILDRESS 68 93 66 87 / 50 10 10 10 SPUR 67 94 66 91 / 20 10 10 10 ASPERMONT 69 97 69 92 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 14/24
In the hours before
Special weather statement, Jun 12, 12:15 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1215 PM CDT SUN JUN 12 2005 TXZ024>026-030>032-036>038-041>044-130300- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING- LYNN-MOTLEY-STONEWALL- 1215 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 464 EFFECTIVE UNTIL 10 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BRISCOE...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA... HALL...KENT...KING...LYNN...MOTLEY...AND STONEWALL. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... SILVERTON...MEMPHIS...CHILDRESS...PADUCAH...MATADOR...FLOYDADA... CROSBYTON...DICKENS...GUTHRIE...ASPERMONT...JAYTON...POST...AND TAHOKA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOX
Local storm report, Jun 12, 5:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL WHITE RIVER LAKE 33.48N 101.10W
06/12/2005 1.00 INCH CROSBY TX PUBLIC
REPORTED AT WHITE RIVER LAKE MARINA
&&
MRCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 63 min |
| Jun 11, 10:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 65 min |
| Jun 12, 1:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 49 min |
| Jun 12, 3:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 24 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 43 min |
| Jun 12, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 53 min |
| Jun 12, 5:26 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Jun 12, 5:33 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 57 min |
| Jun 12, 5:38 PM CDT | Tornado Warning | LUB | Kent | 52 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 61 min |
| Jun 12, 6:28 PM CDT | Tornado Warning | LUB | Dickens | 32 min |
| Jun 12, 6:30 PM CDT | Tornado Warning | LUB | Kent | 45 min |
| Jun 12, 6:55 PM CDT | Tornado Warning | LUB | Stonewall | 65 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.